MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0DEG 28MM TRIAL 52MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. R3 0DEG 28MM TRIAL 52MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71360552
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the r3 0deg 28mm trial 50mm, the r3 0deg 28mm trial 52mm, the r3 0deg 28mm trial 54mm, the r3 0deg 28mm trial 56mm, and the r3 0deg 28mm trial 58mm were found to be scratched, and had broken locking tabs.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H11: d1 and d4.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned r3 0deg 28mm trial 52mm confirms the device has multiple scratches/gouges in the plastic.The locking tabs are also broken, rendering the device inoperable.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 0DEG 28MM TRIAL 52MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12450281
Report Number1020279-2021-06764
Device Sequence Number16955379
Product Code LXH
UDI-Device Identifier03596010598875
UDI-Public03596010598875
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71360552
Device Catalogue Number71360552
Device Lot Number20CDS0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer08/18/2021
10/08/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/09/2021
10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1